Jump to content


Congrats to Margaret, Platinum Member with 1,000 posts and 10 Years of Forums Membership!


Photo

Trental


  • Please log in to reply
4 replies to this topic

#1 ozzy69

ozzy69

    Silver Member

  • Members
  • PipPipPipPip
  • 169 posts
  • Location:Taylorsville, KY

Posted 02 October 2008 - 08:45 AM

Hi Everyone,

I was at my son's doctor's this morning and she noticed my hands being so blue/purple. She was very nice and was trying to warm them up with her hands. It was in the fifties here today so of course my raynauds is out of control. She told me to ask my doctor about starting Trental. She said her daughter has problems with raynauds and it has helped her so much. She said there are no side effects.
Has anyone tried Trental for raynauds? If they have: How did it work? Any major side effects. I have tried three diffrent things and I get really dizzy. I think it is because I already have a low blood pressure and they make it lower.

Thanks,
Nina Lynn

#2 janey

janey

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 2,118 posts
  • Location:New Mexico

Posted 02 October 2008 - 09:41 AM

Nina Lynn,
I always get a giggle out of going to the doctor's office or for a test and having a Raynaud's attack. Someone always wants to hold your hands. :) I usually let them because they hands will ALWAYS be warmer than mine. My hubby and I hold hands all of the time, even when we're just sitting on the couch watching the tube. It's so cute. I love it!

AnyHoo - About Trental. Here's what I got off the Trental page at drugs.com. Trental is a blood flow enhancer. It works by thinning the blood and improving red blood cell flexibility, causing the blood to flow more freely through the veins. It's similar to Coumadin (Warfarin), but just works differently. Coumandin is an anti-coagulant where as it looks like Trental falls more under the "blood thinner" category. Apparently it increases the viscosity of your blood by decreasing the "stickiness" of the cells so that they flow faster.

As far as side effects go, it looks like most people handle it quite well. Just scroll down the page of the link I provided to "possible side effects." Also, drug interaction would be very important especially if you are taking coumadin or aspirin regularly. I'm on coumadin, so I wouldn't be able to take Trental.

Hope this helps.

Big Hugs,
Janey Willis
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)

#3 Sheryl

Sheryl

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,029 posts
  • Location:Brooklyn, Michigan

Posted 03 October 2008 - 12:24 AM

Ozzy69, I was on Trental for years then Pletal for a few years then the Norvasc. Norvasc has helped me so much. I am finally warm. Hands, finger, feet, legs. My entire body inside and out feels normal. I no longer have internal chills, or freezing cold hands. I played tennis outside yesterday and it was 43 degrees. Everyone's hands were cold when we shook hands after matches. Mine were warm. I didn't even have gloves on. They were in my bag incase I needed them, but I didn't. Several people remarked how warm my hands were. I am all about warm now. I like it. I have gotten use to it and I don't want to be cold ever again. I am sometimes slightly too warm but hey, that's ok.
Strength and Warmth,
Sheryl

Sheryl Doom
ISN Support Specialist
(Retired) ISN Chat Moderator
International Scleroderma Network (ISN)

#4 Purr

Purr

    Silver Member

  • Members
  • PipPipPipPip
  • 264 posts
  • Location:Kokomo IN

Posted 03 October 2008 - 05:37 AM

Hi Ozzy,

My raynauds started getting worse about 6 weeks ago and my doctor prescibed Nitro-Dur patches (0.1mg/hr ptcmyl). I just stared them this morning and my hands feel GREAT!!!! The patches go on the wrist where your pulse is.

According to the prescription information the medication relaxes the blood vessels and allows more blood to flow. I imagine you can get more information somewhere on this website.

Usually after typing this much, my fingers are turning blue. There's not a sign of discolor!! I'll let you know if it continues to go well after a few more days. I certainly hope so.

Christy
Love makes the world go around!

#5 ozzy69

ozzy69

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 169 posts
  • Location:Taylorsville, KY

Posted 03 October 2008 - 08:24 AM

Thanks so much for your replies!

Sheryl, I can't imagine my hands being that warm. How nice. I have tried Plendil, Nifedipine and nician. I still take Lisinopril right now, but I think it is more for my kidneys. I have got to get my doctor to try some of the ones mentioned. It is in the sixties today and I have been freezing. I have two pairs of socks & fur lined shoes and my feet are like ICE. My hands were so call at work this morning I had a hard time typing all moring. Winter has not even begun.

Purr,

Thanks, I will have to ask my doctor about the patches too!

Janey,

Thanks for the information. It is funny how everyone wants to touch your hands and keep them warm. My husbands hold mine also when we are watching TV. My 15 year old son has me put them under his underarms. Nice & warm there! LOL

The worst part is I am having hot flashes in the middle of being so cold. Hot & cold at the same time! Huh!! I have been taking the same amount hormones for years so I don't know why I am having the hot flashes. I have lost about 25lbs in the last 4 to 5 months and I think that is making me colder. If it is not one thing it is another!


Thanks again!! TGIF!!!
Nina Lynn